Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 3, NWS Detroit, MI

February 9, 200817 counties in Michigan

NWS Detroit, MI issued this wind advisory at Feb 9, 2008, 3:43 PM EST for 17 counties in Michigan. It took effect at Feb 10, 2008, 12:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:43 PM EST (20:43 UTC)
In effect from
Feb 10, 2008, 12:00 AM EST
Expired
Feb 10, 2008, 3:46 PM EST
In force
16 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 092043
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EST SAT FEB 9 2008

...STRONG WINDS ARE EXPECTED ON SUNDAY...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS THE STATE TONIGHT. WINDS
WILL INCREASE BEHIND THIS FRONT AS VERY COLD AIR RUSHES INTO THE
REGION. STRONG HIGH PRESSURE BUILDING INTO THE PLAINS ON SUNDAY
ALONG WITH DEEP LOW PRESSURE OVER QUEBEC WILL MAINTAIN A TIGHT
PRESSURE GRADIENT OVER SOUTHEAST MICHIGAN THROUGH THE DAY SUNDAY.
THIS WILL PROVIDE SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT
GUSTS UP TO 45 MPH.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100445-
/O.NEW.KDTX.WI.Y.0003.080210T0500Z-080211T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
343 PM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT MIDNIGHT TONIGHT TO 7 PM EST SUNDAY.

WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH EARLY SUNDAY MORNING.
FREQUENT WIND GUSTS OF 45 MPH WILL ALSO OCCUR. THE WINDS WILL
PERSIST INTO THE EVENING...THEN DIE DOWN SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SC
3 follow-up statements
000 
WWUS73 KDTX 100226
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 PM EST SAT FEB 9 2008

...STRONG WINDS ARE EXPECTED ON SUNDAY...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS THE STATE TONIGHT. WINDS
WILL INCREASE BEHIND THIS FRONT AS VERY COLD AIR RUSHES INTO THE
REGION. STRONG HIGH PRESSURE BUILDING INTO THE PLAINS ON SUNDAY
ALONG WITH DEEP LOW PRESSURE OVER QUEBEC WILL MAINTAIN A TIGHT
PRESSURE GRADIENT OVER SOUTHEAST MICHIGAN THROUGH THE DAY SUNDAY.
THIS WILL PROVIDE SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT
GUSTS UP TO 45 MPH.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-101030-
/O.CON.KDTX.WI.Y.0003.080210T0500Z-080211T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
926 PM EST SAT FEB 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY. 

WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH EARLY SUNDAY
MORNING. FREQUENT WIND GUSTS OF 45 MPH WILL ALSO OCCUR. THE WINDS
WILL PERSIST INTO THE EVENING...THEN DIE DOWN SHORTLY AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MR
000 
WWUS73 KDTX 101000
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 AM EST SUN FEB 10 2008

...STRONG WINDS ARE EXPECTED TODAY...

.AN ARCTIC COLD FRONT WILL MOVE EAST OF THE STATE THIS MORNING. 
WINDS WILL INCREASE BEHIND THIS FRONT AS VERY COLD AIR RUSHES
INTO THE REGION. STRONG HIGH PRESSURE BUILDING INTO THE PLAINS ON
SUNDAY...ALONG WITH DEEP LOW PRESSURE OVER QUEBEC...WILL MAINTAIN
A TIGHT PRESSURE GRADIENT OVER SOUTHEAST MICHIGAN THROUGH THE DAY
TODAY. THIS WILL PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH...WITH
FREQUENT GUSTS UP TO 45 MPH.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-102100-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-080211T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
500 AM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WESTERLY WINDS OF 20 TO 30 MPH THIS CONTINUE TODAY...WITH FREQUENT
GUSTS OF UP TO 45 MPH EXPECTED. THE WINDS WILL PERSIST INTO THE
EVENING...THEN DIE DOWN SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DG
000 
WWUS73 KDTX 102046
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EST SUN FEB 10 2008

...STRONG WINDS WILL EASE LATE THIS AFTERNOON AND EVENING...

.SURFACE HIGH PRESSURE OOZING INTO THE NATIONS HEARTLAND WILL
ALLOW FOR A GRADUAL WANE OF THE SURFACE WINDS. WESTERLY WINDS OF
20 TO 30 MPH THIS EVENING WILL GUST AT TIMES TO 35 MPH. SURFACE
WINDS ARE EXPECTED TO DIMINISH WITH THE ONSET OF NIGHTFALL. WIND
CHILL VALUES OF -15 TO -30F ARE EXPECTED THROUGHOUT ALL OF
SOUTHEASTERN MICHIGAN.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-102200-
/O.CAN.KDTX.WI.Y.0003.000000T0000Z-080211T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
346 PM EST SUN FEB 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

WESTERLY WINDS OF 20 TO 30 MPH THIS EVENING WILL GUST AT TIMES TO
35 MPH. SURFACE WINDS ARE EXPECTED TO DIMINISH WITH THE ONSET OF
NIGHTFALL. WIND CHILL VALUES OF -15 TO -30F ARE EXPECTED
THROUGHOUT ALL OF SOUTHEASTERN MICHIGAN. WITH HIGH PRESSURE
BUILDING INTO THE REGION...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:42 PM EST, 1 minute earlier.

Area forecast discussion, Feb 9, 3:42 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EST SAT FEB 9 2008

.SHORT TERM...THIS AFTERNOON AND TONIGHT

THE APTLY NAMED WINTER BLAST IS THE MAIN FORECAST CHALLENGE FOR THE
SHORT TERM PERIOD.

SURFACE LOW PRESSURE THAT HAS BEEN SLOWLY TRACKING UP LAKE MICHIGAN
HAS FINALLY CROSSED THE STRAITS THIS AFTERNOON AT 998MB.  RESIDUAL
MOISTURE WITHIN SOUTHWESTERLY FLOW HAS PROVEN TO BE A NUISANCE
THROUGHOUT THE DAY WITH FLURRIES/SNOW PELLETS/SPRINKLES/DRIZZLE.
EXPECTING THIS ACTIVITY TO CONTINUE WHILE WANING THE REMAINDER OF
THIS AFTERNOON.

THE FRIGID ARCTIC COLD FRONT THAT HAS GARNERED MUCH OF RECENT
ATTENTION IS CURRENTLY LOCATED ALONG THE MISSISSIPPI RIVER DIVIDING
MN/WI.  SURFACE OBSERVATIONS ALONG/BEHIND THE FRONT THIS AFTERNOON
HAVE BEEN INDICATING HECTIC CONDITIONS WITH 1/4 TO 1/2SM
VISIBILITIES. IN MOST INSTANCES THESE CONDITIONS HAVE LASTED FOR A
COUPLE OF HOURS OR LESS.  12Z MODEL SUITE HAS COME IN A TOUCH SLOWER
WITH THE FRONT (NAM THE SLOWEST) AND HAVE REFLECTED THIS TREND IN
THE GRIDS.  MODELED QPF AND MODELED DYNAMICS FOR PRECIPITATION ARE
AGAIN UNSPECTACULAR. AN AREA OF HEAVIER SNOWS HAS BEEN ORGANIZING
UNDER THE LEFT EXIT REGION OF +160 KNOT JET AND IS CURRENTLY LOCATED
IN SOUTHWESTERN WISCONSIN. THERE IS SOME CONCERN IN REGARDS TO THE
DEEP MOISTURE CURRENTLY IN THE ATMOSPHERIC COLUMN HERE IN MICHIGAN
AND WHAT THE INTENSE FRONTAL CIRCULATION/UPPER LEVEL DIVERGENCE
COULD DO WITH THIS. AGAIN...MODELS ARE GENERATING LITTLE QPF. BELIEF
HERE IS THAT LAKE MICHIGAN SHOULD ADD A LITTLE MORE MOISTURE.  FOR
TONIGHT...WILL BE CONTINUING THE INHERITED NUMEROUS SNOW MENTION.
LITTLE TO NO ACCUMULATION IS EXPECTED ACROSS THE NORTH...WHILE AN
INCH WILL BE POSSIBLE FROM LIVINGSTON/OAKLAND/MACOMB SOUTHWARD. A
BURST OF HEAVIER SNOWFALL SHOULD ALLOW FOR THE QUICK INCH ACROSS THE
SOUTH...ALTHOUGH MEASURING IN WINDY CONDITIONS SHOULD PROVE
DIFFICULT. THE TIME PERIOD OF CONCERN WILL BE AFTER MIDNIGHT AHEAD
AND IMMEDIATELY ALONG THE COLD FRONT.

EXPECTING THE SHARP COLD FRONT TO BE JUST THROUGH SOUTHEASTERN
MICHIGAN BY THE END OF THE PERIOD. HAVE TIMED A PASSAGE THROUGH
SAGINAW VALLEY AND FLINT AT 9Z AND DETROIT AROUND 10/11Z. UPSTREAM
OBSERVATIONS BEHIND THE FRONT THIS AFTERNOON HAVE BEEN SHOWING 35-45
MPH WIND GUSTS AND FEEL THIS IS APPROPRIATE. A WIND ADVISORY HAS
BEEN ISSUED BEGINNING AT MIDNIGHT. RAPID TEMPERATURE FALLS WILL
OCCUR WITH THE WIND SHIFT...WITH THE COLDEST AIR A TAD REMOVED FROM
THE FRONT. WIND CHILLS OF LESS THAN 15 DEGREES BELOW ZERO SHOULD
WAIT UNTIL SUN UP. THAT BEING SAID...DID PROVIDE A BUFFER BY ISSUING
A WIND CHILL ADVISORY THAT WILL BEGIN AT 9Z. LOWS OF THE SINGLE
DIGITS ABOVE ZERO WILL COME IN AT 12Z...GIVING WIND CHILL READINGS
OF 10 TO 15 DEGREES BELOW ZERO.

&&

.LONG TERM...SUNDAY THROUGH SATURDAY

SUNDAY WILL LIKELY BE THE COLDEST DAY OF THIS WINTER SEASON. THE
ENTIRE 12Z MODEL SUITE SHOW 850MB TEMPS FALLING TO -25 TO -27C OVER
SOUTHEAST MICHIGAN BY 18Z SUNDAY AS A POLAR VORTEX PIVOTS ACROSS THE
NORTHERN GREAT LAKES. MODEL SOUNDINGS AND MODEL SURFACE TEMPS
INDICATE THIS WILL LEAD TO A STEADY DROP IN TEMPS THROUGH THE
MORNING...REACHING LOW SINGLE DIGITS BY AFTERNOON. THE PRESSURE
GRADIENT WILL REMAIN FAIRLY TIGHT THROUGHOUT THE DAY SINCE THE
FORECAST AREA WILL LIE BETWEEN A 1042MB CANADIAN HIGH DROPPING INTO
THE PLAINS AND A 990MB LOW OVER QUEBEC. MODEL SOUNDING ANALYSIS ON
BUFKIT INDICATE 35 TO 40 KNOTS WITHIN THE MIXED LAYER THROUGH THE
AFTERNOON...WHICH SHOULD RESULT IN FREQUENT WIND GUSTS OF 40 TO 45
MPH. WILL THUS CARRY A WIND ADVISORY THROUGH THE AFTERNOON. THESE
WINDS COUPLED WITH THE FALLING TEMPS WILL DROP WIND CHILL READINGS
DOWN TO 15 TO 25 DEGREES BELOW ZERO. DESPITE WEAK RIDING FORECAST TO
BUILD INTO THE OHIO VALLEY SUN NIGHT...THE GRADIENT OVER SE MI
SHOULD SUPPORT WINDS OF 10 TO 15 MPH THROUGH EARLY MONDAY MORNING.
THUS WILL CARRY A WIND CHILL ADVISORY FROM SUN MORNING THROUGH EARLY
MON MORNING. THE GRADIENT WILL SUPPRESS THE DEGREE OF RADIATIONAL
COOLING SUN NIGHT. TEMPS SHOULD STILL HOWEVER FALL A COUPLE DEGREES
BELOW ZERO GIVEN THE COLD AIRMASS.

THE ARCTIC AIR WILL BE RELATIVELY BRIEF OVER THE REGION AS LOW LEVEL
THICKNESSES BEGIN TO INCREASE ON MONDAY IN ADVANCE OF A DEEPENING
MID LEVEL WAVE OVER THE PLAINS. THIS FEATURE WILL PULL THE LOWER
TROPOSPHERIC BAROCLINIC ZONE INTO THE SOUTHERN GREAT LAKES BY MON
NIGHT. MOIST ISENTROPIC ASCENT ALONG THE 285K SURFACE AS WELL AS MID
LEVEL FGEN WITHIN ENTRANCE REGION OF A STRENGTHENING UPPER JET WILL
SUPPORT SNOWFALL LATE MONDAY NIGHT INTO TUESDAY. MIXING RATIOS ON
THE 285K SURFACE ARE FORECAST TO REACH 2.5 G/KG BY TUESDAY MORNING.
GFS TOTAL QPF THROUGH THE EVENT IS ACTUALLY UP TO 0.25 INCH BY
TUESDAY AFTERNOON. THIS CERTAINLY SUPPORTS SNOWFALL ACCUMULATIONS IN
THE 2 TO 4 INCH RANGE MONDAY NIGHT THROUGH TUESDAY...WITH 3 TO 5
INCH AMOUNTS NOT OUT OF THE QUESTION.

THE MEDIUM RANGE MODEL SUITE ARE IN FAIRLY GOOD AGREEMENT IN
DEPICTING ANOTHER POLAR VORTEX DROPPING INTO NORTHERN ONTARIO FROM
FAR NORTHEASTERN CANADA BY MIDWEEK. MEANWHILE...HEIGHTS ARE FORECAST
TO BUILD ACROSS CENTRAL US DUE TO UPSTREAM TROUGH AMPLIFICATION OVER
THE WESTERN US. THIS WILL STRENGTHEN THE LOW LEVEL BAROCLINIC ZONE
ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION BY
THURSDAY/THURSDAY NIGHT...PROVIDING THE NEXT CHANCE FOR SNOW. THE
ECMWF SOLUTION THEN DEPICTS A MORE PROGRESSIVE TROUGH OVER THE
SOUTHWEST US...EVENTUALLY PHASING WITH THE NORTHERN STREAM AS IT
LIFTS INTO THE GREAT LAKES REGION BY FRIDAY. MEANWHILE...THE GFS AND
CANADIAN SHOW THE WESTERN TROUGH BECOMING CUT OFF AND MUCH LESS
PROGRESSIVE...ALLOWING THE NORTHERN STREAM TROUGH TO RACE ACROSS THE
STATE BRINGING ANOTHER SHOT OF ARCTIC AIR. IN LIGHT OF THE TRENDS
THIS PAST WINTER...THE ECMWF SOLUTION SEEMS MOST PLAUSIBLE. THE
CURRENT FORECAST IS LEANING TOWARD THIS DIRECTION WITH A CHANCE OF
SNOW ON FRIDAY AND SLIGHTLY WARMER TEMPS THAN MEX MOS GUIDANCE.

&&

.MARINE...

DEEPENING LOW PRESSURE TO THE NORTHEAST OF LAKE HURON TONIGHT WILL
DRIVE A STRONG ARCTIC FRONT THROUGH THE REGION. VERY STRONG COLD AIR
ADVECTION BEHIND THIS FRONT...COMBINED WITH A STRENGTHENING PRESSURE
GRADIENT WILL LEAD TO GALE FORCE WINDS SATURDAY NIGHT THROUGH THE
DAY SUNDAY. GUSTS WILL APPROACH 45 KNOTS ON THE OPEN WATERS OF LAKE
HURON ON SUNDAY. ATTM...IT DOES NOT APPEAR AS IF STORM FORCE WINDS
WILL OCCUR.  HOWEVER...ONE SHOULD CONTINUE TO MONITOR LATEST MODEL
TRENDS TO DETERMINE IF SOME GUSTS MAY TOP 50 KNOTS. THE STRONGEST
WINDS WILL OCCUR ACROSS THE OPEN WATERS OF NORTHERN LAKE HURON
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON SUNDAY. THIS
FRONT WILL USHER IN AN ARCTIC AIRMASS...WHICH WILL LEAD TO
SIGNIFICANT FREEZING SPRAY. WINDS WILL DROP BELOW GALE FORCE ON
MONDAY...WITH HIGH PRESSURE BUILDING INTO THE OHIO VALLEY.

&&

.PREV DISCUSSION...ISSUED 1243 PM EST SAT FEB 9 2008

AVIATION...

THE AREA OF PRECIPITATION FROM LAST NIGHT HAS LARGELY TRANSITIONED
INTO DRIZZLE AND HAVE CARRIED THE POSSIBILITY EARLY IN THE TAFS.
FOR TONIGHT...MAIN STORY WILL BE THE PASSAGE OF A STRONG ARCTIC
COLD FRONT. HAVE ADDED SOME TEMPORAL RESOLUTION THROUGH THE SITES
WITH A SLIGHT SLOWING OF THE PASSAGE. BEHIND THE FRONT...CAN
EXPECT IFR CONDITIONS AS STRONG WINDS AND MODEST SNOWS REDUCE
VISIBILITIES. EXPECTING SUSTAINED WEST NORTHWEST WINDS OF MID 20
KNOTS TO GUST NEAR 40 KNOTS AT TIMES THROUGH THE END OF THE
FORECAST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM MIDNIGHT SUNDAY TO 7 PM SUNDAY.

     WIND CHILL ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
     MIZ082-MIZ083...FROM 4 AM SUNDAY TO 7 AM MONDAY.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ441-LHZ462-LHZ463-
     LHZ464...FROM 7 PM SATURDAY TO 7 AM MONDAY.

     HEAVY FREEZING SPRAY WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-
     LHZ464...FROM 7 PM SATURDAY TO 7 AM MONDAY.

     GALE WARNING...NEARSHORE WATERS FROM HARBOR BEACH TO PORT HURON AS
     WELL AS FOR SAGINAW BAY...FROM 7 PM SATURDAY TO 7 PM SUNDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 7 PM SATURDAY TO 7 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 7 PM SATURDAY TO 7 PM SUNDAY.

&&

SHORT TERM...CB
LONG TERM....SC
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 9, 5:03 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 AM EST SAT FEB 9 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-101015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
503 AM EST SAT FEB 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MINOR SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED THROUGH
9 AM THIS MORNING. RAIN MAY MIX WITH SNOW FOR LOCATIONS FROM
DETROIT SOUTH TO THE OHIO BORDER YIELDING SLIGHTLY LOWER ACCUMULATIONS
OF AN INCH OR LESS. THE SNOW WILL BE THE RESULT OF AN UPPER LEVEL
DISTURBANCE EXPECTED TO PASS THROUGH THE REGION WITH LOW PRESSURE
DEVELOPING OVER THE WEST SIDE OF THE STATE.

A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN
OVERNIGHT WITH WESTERLY WINDS INCREASING TO 25 TO 35 MPH WITH
GUSTS OF 40 TO 50 MPH. TEMPERATURES WILL FALL TO THE LOW SINGLE
DIGITS BY LATE TONIGHT AND COMBINE WITH THE STRONG WINDS TO
PRODUCE DANGEROUSLY COLD WIND CHILLS READINGS AROUND -15 DEGREES.
A WIND ADVISORY AND WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR
TONIGHT INTO SUNDAY. MINOR SNOW ACCUMULATIONS OF AN INCH OR LESS
WILL ALSO ACCOMPANY THE FRONT.

WEAK LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL RAPIDLY DEEPEN
OVER SOUTHERN ONTARIO OVERNIGHT TONIGHT. THIS RAPID DEEPENING WILL
BRING A ROBUST COLD FRONT THROUGH LOWER MICHIGAN...WITH ARCTIC AIR
FILTERING INTO SOUTHEAST MICHIGAN THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WITH GUSTS TO 45 MPH AND WIND CHILL READING OF -15 TO
-20 DEGREES WILL CONTINUE INTO SUNDAY AFTERNOON. WIND ADVISORIES
AND WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR SOUTHEAST
MICHIGAN AS STRONG WINDS CONTINUE BEHIND THE ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-101015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
503 AM EST SAT FEB 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR ALL MARINE AREAS TONIGHT. A
FREEZING SPRAY WARNING IS ALSO IN EFFECT FOR THE OPEN WATERS OF
LAKE HURON TONIGHT. PLEASE SEE THE LATEST PRODUCTS
/GLFLH/.../GLFSC/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE WARNINGS CONTINUE THROUGH SUNDAY FOR ALL MARINE AREAS. A
FREEZING SPRAY WARNING CONTINUES FOR THE OPEN WATERS OF LAKE
HURON ON SUNDAY. PLEASE SEE THE LATEST PRODUCTS
/GLFLH/.../GLFSC/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:42 PM ESTWind Chill AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more44 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.